Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 157, NWS Memphis, TN

July 29, 20165 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 29, 2016, 6:01 PM CDT for 5 counties in Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 6:01 PM CDT (23:01 UTC)
Expired
Jul 29, 2016, 6:45 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Tate County, MS

The radar

The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WUUS54 KMEG 292301
SVRMEG
MSC033-071-093-107-137-292345-
/O.NEW.KMEG.SV.W.0157.160729T2301Z-160729T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
  EAST CENTRAL DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTHERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  INDEPENDENCE... OR 9 MILES NORTHEAST OF SENATOBIA...MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SENATOBIA...HOLLY SPRINGS...WALL DOXEY STATE PARK...
  JOHN W KYLE STATE PARK...SARDIS...COMO...CAMBRIDGE...HARMONTOWN...
  INDEPENDENCE...BETHLEHEM...RED BANKS...MARIANNA...BARR...
  LAWS HILL...POTTS CAMP...ABBEVILLE...MAHON...BLACKWATER...
  HAYES CROSSING AND TECKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3484 8979 3484 8930 3441 8930 3441 9011
TIME...MOT...LOC 2301Z 291DEG 35KT 3471 8986 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
022 
WWUS54 KMEG 292329
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT FRI JUL 29 2016

MSC033-292338-
/O.CAN.KMEG.SV.W.0157.000000T0000Z-160729T2345Z/
DESOTO MS-
629 PM CDT FRI JUL 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DESOTO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3484 8955 3484 8930 3441 8930 3441 9011
      3466 8992
TIME...MOT...LOC 2328Z 291DEG 35KT 3461 8955 

$$

MSC071-093-107-137-292345-
/O.CON.KMEG.SV.W.0157.000000T0000Z-160729T2345Z/
LAFAYETTE MS-MARSHALL MS-TATE MS-PANOLA MS-
629 PM CDT FRI JUL 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN LAFAYETTE...MARSHALL...EASTERN TATE AND NORTHERN PANOLA
COUNTIES...

AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAWS HILL...OR
NEAR WALL DOXEY STATE PARK...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SENATOBIA...HOLLY SPRINGS...WALL DOXEY STATE PARK...
JOHN W KYLE STATE PARK...SARDIS...COMO...BETHLEHEM...CAMBRIDGE...
HARMONTOWN...MARIANNA...INDEPENDENCE...BARR...LAWS HILL...
POTTS CAMP...ABBEVILLE...BURT...MAHON...LOOXAHOMA...
GLENVILLE AND BLACKWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3484 8955 3484 8930 3441 8930 3441 9011
      3466 8992
TIME...MOT...LOC 2328Z 291DEG 35KT 3461 8955 

HAIL...<.75IN
WIND...60MPH
 
$$
090 
WWUS54 KMEG 292337
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI JUL 29 2016

MSC071-093-107-137-292346-
/O.EXP.KMEG.SV.W.0157.000000T0000Z-160729T2345Z/
LAFAYETTE MS-MARSHALL MS-TATE MS-PANOLA MS-
637 PM CDT FRI JUL 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAFAYETTE...
MARSHALL...EASTERN TATE AND NORTHERN PANOLA COUNTIES WILL EXPIRE AT
645 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MEMPHIS.

LAT...LON 3484 8955 3484 8930 3441 8930 3441 9011
      3466 8992
TIME...MOT...LOC 2336Z 291DEG 35KT 3461 8955 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:05 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 29, 3:05 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
305 PM CDT FRI JUL 29 2016

.DISCUSSION...

Currently...
Low status clouds, which are typically rare for an afternoon in late
July in the Mid-South, have finally begun to mix out. These low
clouds have kept temperatures below average thus far today, but
expect temperatures to increase to near average over the next few
hours as some clearing continues. Current surface analysis depict
a surface front moving through Central Arkansas while a upper
level shortwave is clearly over Eastern Oklahoma using satellite
imagery. Storms, some severe, have begun to fire along and ahead
of the surface boundary in Arkansas and continue to slowly track
towards the Mid- South.

Short term...
The latest run of the HRRR suggests the convective complex
currently over Central Arkansas holding together long enough to
impact the Mid-South. Clearing ahead of this complex will result
in a very moist and unstable atmosphere supportive of strong
thunderstorms. Dewpoints are currently in the mid to upper 70s
and CAPE values could increase to around 4000 j/kg as storms near.
The main threat with any storms today will be straight line winds.
Small hail will also be a concern but with KNQA estimating a -20
degree height at 27,500 ft, large hail seems less likely.
Precipitation chances will remain overnight as the upper level
disturbance weakens and moves through the Mid-South. Tomorrow and
Sunday will be much like today as several shortwave disturbances
move through the Mid-South. Strong storms and heavy rainfall will
be possible each day with temperatures near to slightly below
average.

Long term...

Upper level heights will start to build over the Central U.S.
late in the weekend. By early next, this broad upper high will
extend to over the MSV Region. Southerly flow near the surface
will continue to pull warm moist air into the lower levels of the
atmosphere. This will result in a return to above average
temperatures and increased humidity. Heat index values above 100
degrees are likely from Monday throughout the workweek. However, a
high moisture content will result in possible diurnally driven
thunderstorms each day. Also of note, the NHC has identified two
areas of concern in the Atlantic Ocean and have given them a low
and medium chance of cyclone formation in the next five days.
However, these disturbances are expected to encounter a less
favorable environment as they near the Americas.

&&

.AVIATION...
18Z TAFs

18Z KLZK radar showed TSRA increasing in coverage over central
and northern AR. Concurrently, downstream IFR/MVFR cigs over the
Midsouth were finally mixing out. Expect the TSRA over AR to
progress/develop east, ahead of an upper level disturbance lifting
out of eastern OK.

Latest runs of the RAP and HRRR showed increased (over earlier
runs) midafternoon TSRA coverage near MEM. This scenario appears
sufficiently likely to warrant a TEMPO TSRA for a couple hours
following low stratus mixing out.

Low confidence TSRA added to the late overnight periods at MEM and
JBR, with additional upper level dropping southeast out of the
Ozarks.

PWB

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 29, 4:27 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
427 AM CDT FRI JUL 29 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
427 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MID SOUTH TODAY
AND THIS EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE THIS
AFTERNOON...MAINLY NORTH OF INTERSTATE 40. THE PRIMARY HAZARD WILL
BE DAMAGING WINDS. IN ADDITION...THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK...WITH THE
GREATEST RAIN CHANCES ON SATURDAY AND SUNDAY. THE SEVERE WEATHER
POTENTIAL WILL REMAIN LOW...BUT LOCALLY HEAVY RAINFALL MAY RESULT
IN FLASH FLOODING.

HOT AND HUMID CONDITIONS WILL RETURN TO THE MID SOUTH TUESDAY
THROUGH THURSDAY. HEAT ADVISORIES MAY BECOME NECESSARY AS HEAT
INDICES APPROACH 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 4:48 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT FRI JUL 29 2016

ARZ035-036-048-292230-
ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-
448 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...

AT 448 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR JENNETTE...OR NEAR
PARKIN

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN ST. FRANCIS...CENTRAL CRITTENDEN AND SOUTHEASTERN
CROSS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3491 9082 3528 9056 3530 9017 3528 9017
      3525 9014 3526 9012 3505 9029 3499 9032
      3495 9038 3491 9040
TIME...MOT...LOC 2148Z 263DEG 12KT 3518 9051
Special weather statement, Jul 29, 5:02 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT FRI JUL 29 2016

ARZ009-018-MOZ113-292245-
GREENE AR-CLAY AR-DUNKLIN MO-
502 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
CLAY COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

AT 502 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR KNOBEL...OR NEAR CORNING

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN GREENE...CLAY AND DUNKLIN COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3663 8996 3644 8996 3639 8997 3639 8996
      3616 8996 3612 9074 3650 9064 3650 9022
      3654 9021 3655 9019 3659 9019 3660 9016
      3661 9017 3663 9015
TIME...MOT...LOC 2202Z 264DEG 35KT 3636 9056
Special weather statement, Jul 29, 5:13 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT FRI JUL 29 2016

ARZ036-TNZ088-292300-
CRITTENDEN AR-SHELBY TN-
513 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SHELBY COUNTY IN WESTERN TENNESSEE...

AT 513 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR T O FULLER STATE
PARK

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EAST CENTRAL CRITTENDEN AND SHELBY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3499 9033 3534 9007 3535 8964 3520 8964
      3499 8972
TIME...MOT...LOC 2213Z 267DEG 31KT 3507 9019
Special weather statement, Jul 29, 5:26 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT FRI JUL 29 2016

ARZ036-MSZ001-007-008-292315-
CRITTENDEN AR-TUNICA MS-TATE MS-DESOTO MS-
526 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 526 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR WALLS...OR 7 MILES
SOUTHWEST OF HORN LAKE

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTH CENTRAL CRITTENDEN...NORTHERN TUNICA...TATE AND
DESOTO COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3499 9033 3499 8973 3455 8971 3456 9051
TIME...MOT...LOC 2226Z 254DEG 18KT 3490 9014
Special weather statement, Jul 29, 5:27 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT FRI JUL 29 2016

TNZ052>054-091-292315-
MADISON TN-HENDERSON TN-CHESTER TN-MCNAIRY TN-
527 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

SOUTHEASTERN MADISON COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HENDERSON COUNTY IN WESTERN TENNESSEE...
CHESTER COUNTY IN WESTERN TENNESSEE...
MCNAIRY COUNTY IN WESTERN TENNESSEE...

AT 527 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER JACKS CREEK...OR
NEAR HENDERSON

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN MADISON...SOUTHWESTERN HENDERSON...CHESTER AND
MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3540 8836 3537 8836 3532 8837 3529 8837
      3512 8838 3506 8879 3553 8876 3566 8835
      3542 8835 3542 8836 3540 8835
TIME...MOT...LOC 2227Z 254DEG 18KT 3549 8856
Special weather statement, Jul 29, 5:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT FRI JUL 29 2016

MSZ001-002-008-TNZ088-089-292330-
TATE MS-MARSHALL MS-DESOTO MS-FAYETTE TN-SHELBY TN-
553 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
EASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE...

AT 553 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR OLIVE BRANCH

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TATE...MARSHALL...EASTERN DESOTO...SOUTHERN FAYETTE AND
SOUTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3456 9014 3518 8969 3518 8927 3499 8934
      3499 8935 3455 8949
TIME...MOT...LOC 2253Z 276DEG 41KT 3495 8972

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:26 PM CDTSpecial Weather StatementMEGDeSoto, Tate, Tunica49 min
Jul 29, 5:31 PM CDTSevere Thunderstorm WarningMEGDeSoto29 min
Jul 29, 5:53 PM CDTSpecial Weather StatementMEGMarshall, Tate37 min
Jul 29, 6:36 PM CDTSpecial Weather StatementMEGBenton, Marshall, Tippah, Union54 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.